| Model Number |
M0068403930 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown.It was reported that the device was not used past its expiry date.Block f10: device component code 3123 relates to device problem code 2907 for the reported event of fiber tip detached.Mfg.Site name-coherent inc.The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 550 laser fiber was used during a bladder stone removal procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noted that the fiber tip broke off inside the patient.The procedure was completed with another flexiva 550 laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
Event or Problem Description
Additional Manufacturer Narrative
One flexiva 550 laser fiber was received for evaluation.Visual examination revealed that there was no exposed glass fiber tip remaining.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip or portion of the tip broke off.The condition of the returned device confirms the event.The noted damages indicate difficulty was experienced during the procedure and are likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.